Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

High SGPT levels. Prescribed hapteral medication. Ultrasound shows grade two fatty liver. Suggestions?

hi i am suffering from high sgpt range since last 10 years .i carry out all tests regarfing lever that are hap. a b c etc and ultrasound the only finding is fatty lever grade 2 .i am only occasionally take alcohal that is twice a month only 2 pegs. now doctor advised me to take hapteral 400 mg tablet twice a day with vitamin tablet for 3 months. now confused what to do pl. advise
Asked On : Mon, 4 Feb 2013
Answers:  4 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Fatty liver is commonly associated with alcohol or metabolic syndrome (diabetes, hypertension, obesity and dyslipidemia), but can also be due to other causes.
  Fatty liver is a common condition. No drug has been approved for its treatment. The best approach is to do the following:
Quit alcohol completely.
Maintain your weight at normal level, in required range of your BMI
Regular exercise (e.g., brisk walk for 1/2 hr, 4-5 times a week)
Maintain your blood glucose and lipid levels within the normal range.
take a super B complex vitamin having 800 mg VIT E and 1000 mg VIT C
take green leafy vegetables and fresh fruits
Avoid junk foods like maggie,pasta,burgers,pizzas,colas etc.
Avoid sweets and deep fried items.
Answered: Mon, 4 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
With all normal investigations except grade II fatty liver, Raised SGPT is more likely related with fats accumulated in liver.
Heptral contains ademethionine and also helps in correction of deranged liver enzymes level.
You should quit alcohol intake.
You should keep in touch with your treating doctor and should go for regular check up of liver function test.
Untreated fatty liver may cause hepatitis and in severe case, may lead to cirrhosis.
Take care,
Dr. Mayank Bhargava
Answered: Mon, 4 Feb 2013
I find this answer helpful
General Surgeon Dr. Hari Charan Perigela's  Response

Grade 2 fatty liver may be due to Alchohol intake.It will become normal if you completely stop Alchohol as it is reversible.

Regarding SGPT,it is not tested alone routinely.Other Values regarding Liver function tests(LFT) like SGOT,Alkaline phosphatase etc should also be mentioned to come to a proper conclusion.

It is raised after Physical exercise,Medication,Infections like hepatitis,Infectious mononucleosis etc.

If you are fit and healthy,nothing to worry.If other Values in LFT are also elevated,then you have to be thoroughly investigated.

If only SGPT is elevated for prolonged periods,then it does not indicate a disease.

Wish you good health.

Answered: Mon, 4 Feb 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You have chronic high level of liver enzymes,but 10 years is long period, I your history still you take alcohol ,my request would be to stop alcohol completely.
Fatty liver is due to alcohol or NAFLD so take care of diet and Lipid levels with regular exercise.
Your doctor has given hepato protective drugs,please take them and also test for lipid profile and if required discuss about Oral bile acid therapy like UDCA.
Take up healthy life style take fresh fruits and also some yoga and meditation also ensure 7 hours sleep daily.
ademetionine which you are taking should help you and hope you recovers fast.
Please take care
Good Luck.
Answered: Mon, 4 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor